Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

PCOS, have delay in periods, period like pains, negative urine hcg test. Cause?

I have diagnosed with PCOS . Doctor prescribed me metaformin tablets (Melmet 500) with folic acid and Femilon tablets for 3 months. I got my period regularly. I am working in shift from 7PM to 2AM . sleeping 7hrs daily . daily doing work outs and in diet . reduced my weight from 62kg to 50kg. I got my last period on 28th dec 2012 (1st day). on the 7th day 1 went to doctor she asked me to take only metaformin and folic acid tablets. on the 21st jan 2013 doc asked me to take Susten 300 for 5 days daily 1 time oral use. Today is my 36th day still didn t get any period . I have done HCG urine test at home but it shows negative. Pls let me know whether I will get my period after some days or else any problem. In the meantime For the past 7 days I am getting period like pain but no periods. I have doubt whether it is due to my night shift work. Pls let me know. I am so worrying :(
Asked On : Mon, 4 Feb 2013
Answers:  1 Views:  81
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
OBGYN 's  Response
Mar 2013
Thank you for your query.
The mainstay of treatment of PCOS is weight reduction and lifestyle/diet modification.
You have satisfactorily reduced your weight, and should aim at maintaining a healthy BMI.
Metformin helps to regularize your irregular periods.
As your pregnancy test is negative, it is likely that your periods are again delayed due to PCOS, which happens once a while inspite of treatment.
Please consult your gynecologist who would definitely rule out a pregnancy by an ultrasound, and if non pregnant, would prescribe you appropriate medicines for having a period.
If you are planning to conceive, please see an Infertility expert, as you might need the help of ovulation inducing drugs like clomiphene to help you conceive
Take care
Answered: Tue, 5 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor